Thunderstorm Wind, Tulsa
- When
- March 30, 1:55 AM CST
- Where
- Tulsa County, 0.82 mi SE of Sand Spgs
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.141, -96.111
Strong thunderstorm wind uprooted a tree.
Strong to severe thunderstorms developed over eastern Oklahoma during the early morning hours of the 30th as a cold front moved through the region. The strongest storms produced hail and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed over eastern Oklahoma during the early morning hours of the 30th as a cold front moved through the region. The strongest storms produced hail and damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 29, 10:33 PM CST, 3 hours 22 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1133 PM CDT Fri Mar 29 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Cold front will be through NE OK terminals by forecast valid time with storms soon developing over central OK and then spreading ENE through the early morning hours. Expect widespread convection to continue eastward through western AR sites later tonight with trailing low MVFR to IFR ceilings following the frontal passage. Windy with slowly improving ceilings through the day on Saturday. && .PREV DISCUSSION... /Issued 831 PM CDT Fri Mar 29 2019/ DISCUSSION... Latest update to reflect higher thunder chances after midnight based on latest observations and latest short term data. Models consistent in keeping better areal coverage of showers and elevated storms behind the boundary late tonight. Storms later tonight will pose a severe hail threat. Through 06z will keep pops as they are with only scattered convection expected at best. Even ahead of the front this evening, surface based updrafts are highly unlikely with strong cap in place per 00z soundings. Low temperatures look reasonable at this time given the progged frontal progression, therefore will leave those as they are. Updated ZFP/PFM/AFM out shortly. && .PRELIMINARY POINT TEMPS/POPS... TUL 42 48 29 54 / 80 30 0 0 FSM 53 54 33 57 / 80 80 0 0 MLC 47 48 31 54 / 70 50 0 0 BVO 40 47 28 53 / 80 30 0 0 FYV 48 49 28 51 / 90 80 10 0 BYV 49 52 29 51 / 90 90 10 0 MKO 46 47 30 53 / 90 50 0 0 MIO 42 47 27 51 / 90 60 0 0 F10 44 48 31 53 / 90 40 0 0 HHW 54 57 34 57 / 50 60 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....07
Hazardous Weather Outlook
National Weather Service Tulsa OK
453 PM CDT Fri Mar 29 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
453 PM CDT Fri Mar 29 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Through Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Mostly Northeast Oklahoma
ONSET...This evening, and again late tonight.
HEAVY RAIN.
RISK...Limited.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...This evening, and again late tonight.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Mostly Northeast Oklahoma.
ONSET...After Midnight.
DISCUSSION...
There remains a limited risk of a few severe thunderstorms mainly
across northeast Oklahoma this evening as a cold front enters the
region. Half dollar size hail and wind gusts to 60 mph are the
main threats. Behind the front, additional storms are expected to
develop and move into northeast Oklahoma after 2 am. The strongest
storms late tonight will be capable of producing severe hail.
Additionally, strong and gusty northwest winds are expected
behind the cold front after midnight tonight across northeast
Oklahoma.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...High Wind Potential.
SUNDAY through TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential...High Wind Potential.
THURSDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Some post frontal thunderstorms will be sweeping east across far
eastern Oklahoma and western Arkansas Saturday morning. Severe
weather is not expected with this activity. Strong and gusty north
winds will continue across the region Saturday behind the cold
front.
The next storm system to affect the region will arrive during the
middle to latter part of next week. This system will bring gusty
south winds ahead of it Wednesday followed by potential for storms
Wednesday night into Thursday.
weather.gov/tulsa contains additional information.Special Weather Statement
National Weather Service Tulsa OK
158 AM CDT Sat Mar 30 2019
OKZ054-059-064-300730-
Osage OK-Pawnee OK-Creek OK-
158 AM CDT Sat Mar 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OSAGE...NORTHWESTERN
CREEK AND PAWNEE COUNTIES UNTIL 230 AM CDT...
At 155 AM CDT, strong thunderstorms were located along a line
extending from 6 miles southwest of Red Rock to 2 miles northeast of
Lake Mcmurtry to 4 miles east of Coyle. Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Pawnee... Cleveland...
Drumright... Fairfax...
Oilton... Jennings...
Ralston... Osage...
Hallett... Blackburn...
Terlton... Shamrock...
Maramec... Skedee...
Sooner Lake... Silver City...
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.
LAT...LON 3651 9703 3651 9701 3653 9700 3655 9690
3658 9689 3664 9661 3630 9642 3590 9643
3589 9662 3616 9662 3616 9682 3624 9682
3625 9692 3633 9693 3634 9703
TIME...MOT...LOC 0655Z 259DEG 54KT 3641 9727 3621 9716 3595 9716
LacySpecial Weather Statement
National Weather Service Tulsa OK
227 AM CDT Sat Mar 30 2019
OKZ054-055-059-060-064-300800-
Tulsa OK-Osage OK-Pawnee OK-Washington OK-Creek OK-
227 AM CDT Sat Mar 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHWESTERN
CREEK...SOUTHWESTERN WASHINGTON...SOUTHEASTERN PAWNEE AND
NORTHWESTERN TULSA COUNTIES UNTIL 300 AM CDT...
At 226 AM CDT, strong thunderstorms were located along a line
extending from 2 miles northeast of Skedee to 2 miles east of Maramec
to 4 miles southwest of Oilton. Movement was northeast at 60 mph.
Pea to dime size hail and winds in excess of 40 mph will be possible
with these storms.
Locations in or near the path include...
Tulsa... Pawhuska...
Skiatook... Hominy...
Cleveland... Mannford...
Drumright... Barnsdall...
Sperry... Oilton...
Wynona... Ochelata...
Jennings... Avant...
Westport... Osage...
Hallett... Blackburn...
Terlton... Maramec...
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.
LAT...LON 3690 9605 3660 9598 3626 9599 3598 9662
3616 9662 3616 9668 3622 9668 3645 9674
TIME...MOT...LOC 0726Z 236DEG 58KT 3641 9668 3625 9664 3605 9664
LacySpecial Weather Statement
National Weather Service Tulsa OK
229 AM CDT Sat Mar 30 2019
OKZ065-300800-
Okfuskee OK-
229 AM CDT Sat Mar 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKFUSKEE COUNTY
UNTIL 300 AM CDT...
At 228 AM CDT, a strong thunderstorm was located 4 miles north of
Earlsboro, moving northeast at 60 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Okfuskee... Boley...
Paden... Welty...
Mason...
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern and east central Oklahoma.
LAT...LON 3564 9662 3564 9629 3560 9622 3544 9644
3546 9644 3546 9647 3543 9650 3543 9652
3546 9654 3544 9657 3543 9656 3542 9656
3541 9654 3539 9654 3541 9658 3540 9660
3540 9662
TIME...MOT...LOC 0728Z 223DEG 50KT 3532 9678
LacySpecial Weather Statement National Weather Service Tulsa OK 241 AM CDT Sat Mar 30 2019 OKZ054-059-060-064-300815- Tulsa OK-Osage OK-Pawnee OK-Creek OK- 241 AM CDT Sat Mar 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHERN CREEK...SOUTHEASTERN PAWNEE AND CENTRAL TULSA COUNTIES UNTIL 315 AM CDT... At 241 AM CDT, a strong thunderstorm was located 3 miles southwest of Mannford, moving east at 50 mph. Pea to dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Tulsa... Broken Arrow... Sand Springs... Owasso... Mannford... Sperry... Westport... Terlton... Keystone State Park... Jenks Riverside Airport... Turley... Tulsa International Airport... Gray... Silver City... This includes Interstate 44 between mile markers 213 and 232. A Severe Thunderstorm Watch remains in effect until 800 AM CDT for northeastern Oklahoma. LAT...LON 3598 9649 3619 9654 3632 9586 3606 9579 TIME...MOT...LOC 0741Z 258DEG 45KT 3610 9640 Lacy
The Tulsa radar (KINX), 49 km away, was scanning. The volume nearest the first event began at 07:55 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind uprooted a tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, March 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 812837, 812839, 812842.